Alert archive / West Virginia / Special Weather Statements in 2012
Special Weather Statement, NWS Charleston, WV
NWS Charleston, WV issued this special weather statement at Aug 1, 2012, 4:03 PM EDT for Boone County, West Virginia. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2012, 4:03 PM EDT (20:03 UTC)
- Expired
- Aug 1, 2012, 4:45 PM EDT
- In force
- 42 min
- Issued by
- NWS Charleston, WV
County Boone County, WV
The radar
The Charleston,WV radar (KRLX), 43 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.1 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 159 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 1008 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
134
WWUS81 KRLX 012003
SPSRLX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
403 PM EDT WED AUG 1 2012
WVZ013-025-026-035-012045-
BOONE WV-LINCOLN WV-LOGAN WV-RALEIGH WV-
403 PM EDT WED AUG 1 2012
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LOGAN...NORTHWESTERN
RALEIGH...SOUTH CENTRAL LINCOLN AND SOUTHERN BOONE COUNTIES...
AT 354 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 12 MILES NORTH OF
LOGAN...MOVING EAST AT 40 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
THIS STORM WILL BE NEAR TURTLE CREEK...MADISON...AND DANVILLE AROUND
410 PM...JEFFREY...SHARPLES...AND BLAIR AROUND 415 PM...VAN AROUND
420 PM...WHARTON...AND PRENTER AROUND 425 PM AND BALD KNOB AROUND 430
PM.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3793 8210 3813 8203 3802 8146 3798 8146
3797 8142 3779 8149 3779 8153 3777 8156
$$
14What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Aug 1, 1:58 PM EDT, 2 hours 5 minutes earlier.
Area forecast discussion, Aug 1, 1:58 PM EDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 158 PM EDT WED AUG 1 2012 .SYNOPSIS... WEAK COLD FRONT MOVES THROUGH TODAY. DRIER AND MORE STABLE AIR TONIGHT THROUGH THURSDAY NIGHT. MOISTURE AND INSTABILITY INCREASES FRIDAY INTO SUNDAY. COLD FRONT SUNDAY NIGHT/MONDAY. && .NEAR TERM /THROUGH THURSDAY/... ALTHOUGH A BIT HARD TO FIND IN OBSERVATIONS THE EXACT LOCATION IN THE OBS...THINKING WEAK COLD FRONT APPROACHING OHIO RIVER...WITH CONVECTION STARTING TO KICK OFF ACROSS WV. DID NOT MAKE SIGNIFICANT CHANGES TO POPS FROM PREVIOUS FORECAST...SEEING FAIR AGREEMENT IN HI-RES MODELS THAT ISOLATED STORMS SHOULD CONTINUE TO DEVELOP ACROSS THE LOWLANDS...WITH A BIT HIGHER CHANCES OVER THE MOUNTAINS AS AN ELEVATED HEAT SOURCE. NOT MUCH MID TO UPPER LEVEL MOISTURE STILL AROUND...SO THINK MOST CELLS WILL HAVE A HARD TIME SUSTAINING THEMSELVES. HOWEVER...WITH THAT SAID CANNOT RULE OUT A FEW STRONGER STORMS LIKE YESTERDAY...WITH FLASH FLOODING A THREAT IF MULTIPLE STORMS TRAIN OVER THE SAME AREA...OR ONE PERSISTENT STORM BECOMES ROOTED TO AN OROGRAPHIC FEATURE. 3 HOUR FFG GUIDANCE IS AROUND 1 INCH FOR SOME OF OUR NORTHWESTERN ZONES...WITH 2 INCHES FOR MUCH OF THE WV LOWLANDS...SO IT WILL NOT TAKE MUCH TO GET WATER CONCERNS GOING. THOUGHT ABOUT A FLASH FLOOD WATCH...BUT WITH ONLY ISOLATED CONVECTION EXPECTED ISSUES SHOULD BE VERY LOCALIZED. AS THE FRONT MOVES OFF TO THE EAST...HIGH PRESSURE WILL BEGIN MOVING IN BRINGING DRY WEATHER THROUGH THURSDAY. AS MENTIONED IN PREVIOUS DISCUSSION...MODELS STRUGGLING WITH LOWS TONIGHT AND HAVE A 5-10 DEGREE SPREAD IN MOS OUTPUT. STAYED CLOSE TO PREVIOUS FORECAST...RIGHT BETWEEN MOS NUMBERS. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... WEAK HIGH PRESSURE WILL SLIDE EAST OF THE AREA BY FRIDAY. STRENGTHENING BERMUDA HIGH WILL BRING WARMER AND MORE HUMID AIR NORTH INTO OUR AREA FRIDAY. LOOKS TO BE ENOUGH MOISTURE AND INSTABILITY FOR HEATING TO POP A FEW THUNDERSTORMS FRIDAY AFTERNOON INTO FRIDAY NIGHT...MAINLY OVER THE SOUTH AND MOUNTAINS. STORMS WILL BE MOSTLY DIURNALLY DEPENDENT...WITH LACK OF UPPER DISTURBANCES IN WEAK WESTERLY FLOW ALOFT...SO MOST OF THE STORMS FRIDAY WILL BE OF THE AFTERNOON AND EVENING VARIETY. OUTSIDE THE CONVECTION...ENOUGH SUNSHINE EXPECTED TO LIFT TEMPS BACK INTO THE 90S LOW LANDS FRIDAY AFTERNOON...AND LEAVE FOR A WARM AND MUGGY FRIDAY NIGHT. FOR SATURDAY...MODELS SIMILAR IN AN UPPER DISTURBANCE CROSSING THE AREA FROM WEST TO EAST. WHILE NO FOCUSING MECHANISM UNDER THIS DISTURBANCE IS EVIDENT IN THE MODELS...THEY DO DEPICT A BROAD SWATH OF DEEPER MOISTURE AND INSTABILITY. POPS RAISED INTO THE HIGHER CHANCE RANGE...ESPECIALLY SATURDAY AFTERNOON AND EVENING. OTHERWISE...WHILE MAX TEMPS WILL BE SUPPRESSED SOMEWHAT BY THE INCREASED CLOUDS AND CONVECTION...IN THE 80S...IT WILL STILL BE VERY WARM AND HUMID. && .LONG TERM /SUNDAY THROUGH TUESDAY/... NOT MUCH CHANGE. MODELS ARE IN REASONABLE AGREEMENT ON A SIGNIFICANT SYSTEM MOVING ACROSS THE REGION ON LATER ON SUNDAY AND SUNDAY NIGHT...WITH AN ATTENDING COLD FRONT. LOOKS LIKE AN ORGANIZED BAND OF CONVECTION WILL PRECEDE THE FRONT ON SUNDAY...WITH CONVECTION CONTINUING SUNDAY NIGHT BEFORE THE FRONT PASSES MONDAY. CONVECTION THEN TAPERS OFF BEHIND THE FRONT MONDAY FROM WEST TO EAST. HIGH PRESSURE WITH DRIER AND SLIGHTLY COOLER AIR WILL MOVE IN BY TUESDAY AND CONTINUE WEDNESDAY. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... A WEAK COLD FRONT...CURRENTLY LOCATED NEAR THE OHIO RIVER...WILL CONTINUE MOVING ACROSS THE AREA TODAY...WITH ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ALONG AND EAST OF THE FRONT. BEST COVERAGE OF THUNDERSTORMS EXPECTED IN THE MOUNTAINS...SO WENT WITH VCTS. WILL HAVE TO MONITOR FOR ANY CELLS APPROACHING LOWLAND SITES...AND WILL AMEND IF NECESSARY. EXPECT VFR CONDITIONS INTO TONIGHT...WITH POSSIBLE DROPS INTO MVFR IN AND AROUND SHOWERS AND STORMS. PATCHY DENSE FOG IS POSSIBLE AGAIN LATE WEDNESDAY NIGHT...MORE LIKELY IN THE MOUNTAIN VALLEYS AND ANYWHERE THAT GETS A GOOD SHOWER THIS EVENING. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z THURSDAY... FORECAST CONFIDENCE: MEDIUM. ALTERNATE SCENARIOS: TIMING OF SHOWERS AND THUNDERSTORMS COULD VARY. TIMING AND DENSITY OF FOG COULD VARY. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY H H H H H H H H H H H H PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H H H H H H H H H H H AFTER 18Z THURSDAY... IFR POSSIBLE IN DENSE FOG IN THE MOUNTAIN VALLEYS THURSDAY MORNING. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...JMV/MZ NEAR TERM...MZ SHORT TERM...JMV LONG TERM...KTB/JMV AVIATION...MZ
Hazardous weather outlook, Aug 1, 1:52 PM EDT, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 152 PM EDT WED AUG 1 2012 KYZ102-103-105-VAZ003-004-WVZ005>011-013>020-024>040-046-047-021800- CARTER-BOYD-LAWRENCE KY-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT- CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER- LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS- WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 152 PM EDT WED AUG 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED INTO THIS EVENING. DUE TO THE EXPECTED ISOLATED NATURE OF THE CONVECTION...A FLASH FLOOD WATCH WAS NOT ISSUED...BUT HIGHLY LOCALIZED FLASH FLOODING DUE TO PERSISTENT STORMS...OR MULTIPLE STORMS MOVING OVER THE SAME AREA IS POSSIBLE...AND FLASH FLOOD WARNINGS MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ101-OHZ066-067-075-076-083>087-021800- GREENUP-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS- GALLIA-LAWRENCE OH- 152 PM EDT WED AUG 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND SOUTHEAST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 1, 2:15 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
215 PM EDT WED AUG 1 2012
WVZ009-017-011915-
WIRT WV-WOOD WV-
215 PM EDT WED AUG 1 2012
...STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL WOOD AND WIRT
COUNTIES...
AT 212 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 9 MILES
EAST OF FORKED RUN STATE PARK TO 3 MILES WEST OF ELIZABETH TO 7 MILES
SOUTHEAST OF ELIZABETH...MOVING VERY SLOWLY TO THE SOUTHEAST.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
157 AND 165 IN WEST VIRGINIA.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3906 8127 3904 8124 3905 8121 3903 8116
3894 8127 3892 8128 3890 8136 3894 8146
3900 8154 3901 8153 3905 8163 3914 8158
28Special weather statement, Aug 1, 2:34 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
234 PM EDT WED AUG 1 2012
OHZ085-WVZ008-011900-
JACKSON WV-MEIGS OH-
234 PM EDT WED AUG 1 2012
...A STRONG THUNDERSTORM WILL AFFECT EASTERN MEIGS AND NORTHERN
JACKSON COUNTIES...
AT 231 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST
OF FORKED RUN STATE PARK...MOVING SOUTHEAST AT 35 MPH.
THIS STORM WILL PRODUCE SMALL HAIL. VERY HEAVY RAIN WILL FALL FROM
THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR PORTLAND AROUND 240 PM...RAVENSWOOD AROUND
245 PM AND SANDYVILLE AROUND 255 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
147 AND 156 IN WEST VIRGINIA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3911 8174 3909 8174 3901 8153 3897 8154
3897 8155 3896 8155 3888 8158 3903 8198
3918 8188
14Special weather statement, Aug 1, 3:29 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
329 PM EDT WED AUG 1 2012
KYZ105-WVZ005-024-025-012030-
LAWRENCE KY-LOGAN WV-MINGO WV-WAYNE WV-
329 PM EDT WED AUG 1 2012
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LOGAN...
SOUTHEASTERN LAWRENCE...SOUTHERN WAYNE AND WESTERN MINGO COUNTIES...
AT 320 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST
OF INEZ...MOVING SOUTHEAST AT 15 MPH.
THIS STORM WILL PRODUCE SMALL HAIL.
THIS STORM WILL BE NEAR KERMIT AROUND 350 PM...WILSONDALE AROUND 355
PM...BREEDEN AROUND 410 PM...LENORE AROUND 420 PM AND DINGESS AROUND
430 PM.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3810 8253 3801 8223 3795 8228 3798 8215
3793 8198 3762 8219 3768 8231 3775 8233
3781 8240 3790 8245 3790 8248 3795 8252
3795 8256 3790 8260 3795 8266
14Special weather statement, Aug 1, 3:48 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
348 PM EDT WED AUG 1 2012
WVZ025-026-034-012045-
BOONE WV-LOGAN WV-WYOMING WV-
348 PM EDT WED AUG 1 2012
...A STRONG THUNDERSTORM WILL AFFECT LOGAN...NORTHWESTERN WYOMING AND
SOUTHERN BOONE COUNTIES...
AT 342 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF LOGAN...MOVING EAST AT 10 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR MOUNT GAY...AND MITCHELL HEIGHTS AROUND 355
PM...WEST LOGAN...AND LOGAN AROUND 400 PM...LOGAN AROUND 405 PM...
SWITZER...AND CHAUNCEY AROUND 410 PM...SARAH ANN AROUND 415 PM AND
JEFFREY AROUND 430 PM.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3766 8181 3766 8183 3767 8184 3768 8186
3774 8209 3775 8211 3803 8194 3803 8192
3794 8158 3763 8173
14Special weather statement, Aug 1, 4:03 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
403 PM EDT WED AUG 1 2012
WVZ013-025-026-035-012045-
BOONE WV-LINCOLN WV-LOGAN WV-RALEIGH WV-
403 PM EDT WED AUG 1 2012
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LOGAN...NORTHWESTERN
RALEIGH...SOUTH CENTRAL LINCOLN AND SOUTHERN BOONE COUNTIES...
AT 354 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 12 MILES NORTH OF
LOGAN...MOVING EAST AT 40 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
THIS STORM WILL BE NEAR TURTLE CREEK...MADISON...AND DANVILLE AROUND
410 PM...JEFFREY...SHARPLES...AND BLAIR AROUND 415 PM...VAN AROUND
420 PM...WHARTON...AND PRENTER AROUND 425 PM AND BALD KNOB AROUND 430
PM.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3793 8210 3813 8203 3802 8146 3798 8146
3797 8142 3779 8149 3779 8153 3777 8156
14The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 8:00 PM EDT | Flash Flood Warning | RLX | Braxton, Nicholas, Webster | 2 hr |
| Aug 1, 2:15 PM EDT | Special Weather Statement | RLX | Wirt | 60 min |
| Aug 1, 2:34 PM EDT | Special Weather Statement | RLX | Jackson | 26 min |
| Aug 1, 3:29 PM EDT | Special Weather Statement | RLX | Mingo | 61 min |
| Aug 1, 3:48 PM EDT | Special Weather Statement | RLX | Logan | 57 min |
| Aug 1, 4:09 PM EDT | Special Weather Statement | RLX | Harrison | 51 min |
| Aug 1, 5:40 PM EDT | Special Weather Statement | RLX | Clay, Kanawha | 65 min |
| Aug 1, 5:56 PM EDT | Severe Thunderstorm Warning | RLX | Clay, Fayette, Kanawha, Nicholas | 49 min |
| Aug 1, 6:15 PM EDT | Flash Flood Warning | RLX | Barbour, Randolph, Upshur | 3 hr |
| Aug 1, 6:37 PM EDT | Flash Flood Warning | RLX | Kanawha | 113 min |
| Aug 1, 7:17 PM EDT | Special Weather Statement | RLX | Harrison | 58 min |
| Aug 1, 6:12 PM EDT | Special Weather Statement | RLX | Buchanan | 33 min |
Nearby
Special Weather Statements in West Virginia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.